A new approach to the kinematical analysis of universal joints


KARADERE G. , KOPMAZ O. , Gullu E.

INTERNATIONAL JOURNAL OF MATERIALS & PRODUCT TECHNOLOGY, vol.39, pp.317-329, 2010 (Journal Indexed in SCI) identifier identifier

  • Publication Type: Article / Article
  • Volume: 39
  • Publication Date: 2010
  • Doi Number: 10.1504/ijmpt.2010.035806
  • Title of Journal : INTERNATIONAL JOURNAL OF MATERIALS & PRODUCT TECHNOLOGY
  • Page Numbers: pp.317-329

Abstract

In this paper, universal joint is treated from the viewpoint of the theory of mechanisms, and firstly, its degree of freedom as a spherical mechanism is calculated and discussed. Then, two different systems which are used to transmit rotational motions, are kinematically analysed. The first of these systems consists of two shafts connected via a universal joint, while the other comprises of three shafts and two universal joints connecting them. For both systems, the relationships between rotation angles of shafts are derivated by applying the rigidity condition on the cross arms.